# SDR CA080724008

- Difficulty date: June 28, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Diamon DA 40
- Propeller: Hartzl HCC2YR1
- System (JASC): 6122 · Propeller Governor
- Part: Plug
- Part number: 1219310
- Condition: Failed
- Location: Prop Governor
- Part time: 300 hours
- Component: Prop Governor, Woodward
- Component part number: C210776
- Stage of operation: CL
- How discovered: O
- Nature of condition: Y, J
- Precautionary procedure: A

## Discrepancy

(CAN) WE WERE CLIMBING OUT OF KSBM GOING THRU 4,000 FEET MSL, WHEN THE ENGINE/PROP OVER SPEEDED. IT TOPPED OUT AT SOMETHING OVER 3,100 RPM. IT TOOK ABOUT 5 TO 10 SECONDS TO GET THE POWER PULLED OFF. BY CAREFUL USE OF THE THROTTLE (2650 RPM MAX), WE WERE ABLE TO MAINTAIN FLYING SPEED, LEVEL FLIGHT AT ABOUT 80 TO 85 KTS.  DIVERTED AND DECLARED AN EMERGENCY. THE LANDING WAS ACCOMPLISHED WITHOUT ANY PROBLEMS AND NO FURTHER DAMAGE WAS SUSTAINED TO THE ACFT.   BEGAN THE INVESTIGATION INTO WHAT CAUSED THE FAILURE. AFTER ELIMINATING SOME OTHER PROBABLE CAUSES WE CAME TO THE PROPELLER GOVERNOR.  IT LOOKS AS IF A SCREW PLUG BACKED OUT OF AN INTERNAL PASSAGE WITHIN THE GOVERNOR, DUMPING THE OIL PRESSURE AND CAUSING THE PROPELLER TO GO TO FLAT PITCH AND CAUSING THE RESULTING OVER SPEED CONDITION.
